Alert archive / Kansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 250, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 20, 2019, 8:56 PM MDT for Hamilton County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 8:56 PM MDT (02:56 UTC)
- Expired
- Jul 20, 2019, 9:33 PM MDT
- In force
- 37 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Hamilton County, KS
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2006 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 2627 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted.
336
WUUS53 KDDC 210256
SVRDDC
KSC075-210400-
/O.NEW.KDDC.SV.W.0250.190721T0256Z-190721T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
856 PM MDT Sat Jul 20 2019
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Northern Hamilton County in southwestern Kansas...
* Until 1000 PM MDT.
* At 855 PM MDT, a severe thunderstorm was located near Coolidge,
moving east at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Law enforcement. At 855 pm MDT A tree was blown down and
house damage was reported in Coolidge.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Syracuse and Coolidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3826 10204 3826 10155 3795 10155 3796 10204
TIME...MOT...LOC 0255Z 263DEG 18KT 3807 10196
HAIL...1.00IN
WIND...70MPH
$$
GERARD1 follow-up statement
608
WWUS53 KDDC 210333
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
933 PM MDT Sat Jul 20 2019
KSC075-210343-
/O.CAN.KDDC.SV.W.0250.000000T0000Z-190721T0400Z/
Hamilton KS-
933 PM MDT Sat Jul 20 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HAMILTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3826 10204 3826 10155 3795 10155 3796 10204
TIME...MOT...LOC 0329Z 263DEG 18KT 3809 10172
$$
GERARDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:49 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 20, 5:49 PM MDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 649 PM CDT Sat Jul 20 2019 ...updated aviation section... .SYNOPSIS... Issued at 319 PM CDT Sat Jul 20 2019 Upper level disturbances will top the western United States upper level ridge and then move across the northern plains tonight/Sunday and then again by July 27-29th time frame. These systems will push cold fronts pass western Kansas, along with chances for thunderstorms. && .SHORT TERM...(This evening through Sunday) Issued at 319 PM CDT Sat Jul 20 2019 A cold front will pass across western Kansas tonight into Sunday in association with the aforementioned upper level disturbance. There is a chance of thunderstorms starting this evening in far western Kansas along the leading wind shift line, and then progressing southeastward overnight as more storms move in from Colorado. It is difficult to say how far east this activity will last before it dies off. The thunderstorms may linger into Sunday before ending. Temperatures Sunday are tricky and depend on how much ongoing convection occurs in the morning and how persistent any convective debris will be in the afternoon. Any low cloud cover in the wake of the front should break up by afternoon. Warmest readings should be in south central Kansas in the lower 90s, with cooler lower 80s in Scott City. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM CDT Sat Jul 20 2019 Cooler air will settle into western Kansas behind the cold front Sunday night into Tuesday with temperatures falling into the 50s by Tuesday morning. A slow warming trend can be expected Wednesday through Saturday with highs back into the mid 90s.There may be enough warmth and instability in far western Kansas by late Thursday for isolated thunderstorms. Otherwise, the best chance of precipitation will be the 27th to 29th of July as the next upper level storm system moves across the northern plains, possibly pushing another cold front through western Kansas. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 639 PM CDT Sat Jul 20 2019 A hot atmosphere is seemingly supressing convective development thaT the models have been forecasting in the western counties early this evening. Numerous thunderstorms along the front range are moving SLOWLY east however and could pose a threat by around 06 UTC in the far western Kansas counties possibly reaching as far west as LBL and GCK overngiht as they decay. Otherwise there are no likley restrictiosn expected and the cold front moving through the area over night will gradually turn winds out of the northeast at all terminals early Sunday. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 88 62 85 / 20 20 30 10 GCK 66 84 59 83 / 40 30 20 0 EHA 65 86 60 83 / 50 30 30 10 LBL 69 90 60 85 / 30 30 30 10 HYS 69 83 60 82 / 30 40 20 0 P28 73 96 66 86 / 10 20 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT /6 PM MDT/ this evening for KSZ030- 031-043>046-061>066-074>081-084>090. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Russell
Hazardous weather outlook, Jul 20, 4:22 AM MDT, 16 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 522 AM CDT Sat Jul 20 2019 KSZ030-031-043>046-061>066-074>081-084>090-211030- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 522 AM CDT Sat Jul 20 2019 /422 AM MDT Sat Jul 20 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- One last very hot day is forecast today ahead of an advancing cold front. Afternoon temperatures will top out in the 102 to 106 degree range with the hottest temperatures expected across far southwest Kansas. Heat indices area wide will be in the 104 to 109 degree range, highest closer to central Kansas where the relative humidity will be higher. Isolated to widely scattered thunderstorms will be possible late this afternoon across far southwest Kansas, which could produce an isolated damaging wind gust. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Significant risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Scattered thunderstorms are expected to redevelop across portions of southwest and south central Kansas late Sunday, but the risk for severe weather is very low. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Excessive heat: Elevated risk * Monday No hazards. * Tuesday No hazards. * Wednesday No hazards. * Thursday - Lightning: Limited risk * Friday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:06 PM MDT | Severe Thunderstorm Warning | DDC | Kearny | 39 min |
| Jul 20, 9:11 PM MDT | Special Weather Statement | DDC | Grant | 49 min |
| Jul 20, 9:20 PM MDT | Special Weather Statement | DDC | Scott | 55 min |
| Jul 20, 9:29 PM MDT | Special Weather Statement | DDC | Finney, Seward | 61 min |
| Jul 20, 9:49 PM MDT | Special Weather Statement | DDC | Stevens | 56 min |
| Jul 20, 10:27 PM MDT | Flash Flood Warning | DDC | Finney, Scott | 2 hr |
| Jul 20, 10:30 PM MDT | Special Weather Statement | DDC | Finney, Haskell | 45 min |
| Jul 20, 11:17 PM MDT | Areal Flood Advisory | DDC | Finney, Haskell, Seward | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.